Alert archive / Virginia / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 445, NWS Blacksburg, VA

September 30, 2008Franklin County, Henry County, City of Martinsville, Virginia

NWS Blacksburg, VA issued this severe thunderstorm warning at Sep 30, 2008, 7:48 PM EDT for Franklin County, Henry County, City of Martinsville, Virginia. It was in force for 46 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 30, 2008, 7:48 PM EDT (23:48 UTC)
Expired
Sep 30, 2008, 8:34 PM EDT
In force
46 min
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon

Counties City of Martinsville, VA, Franklin County, VA, Henry County, VA

The radar

The Roanoke radar (KFCX), 46 km from the middle of the area, began a volume at 23:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 30, 7:55 PM EDTHAIL 0.753 W Fieldale, VA
Sep 30, 8:05 PM EDTHAIL 0.75Collinsville, VA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 11.8 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2008-09-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 719 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2008-09-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 42 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
719 J/kg
Mixed-layer CIN
-17 J/kg
Mixed-layer LCL
824 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
42 m²/s²
0-3 km storm-relative helicity
54 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KRNK 302348
SVRRNK
VAC067-089-690-010045-
/O.NEW.KRNK.SV.W.0445.080930T2348Z-081001T0045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
748 PM EDT TUE SEP 30 2008

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CITY OF MARTINSVILLE IN SOUTH CENTRAL VIRGINIA
  SOUTHEASTERN FRANKLIN COUNTY IN WEST CENTRAL VIRGINIA
  HENRY COUNTY IN SOUTH CENTRAL VIRGINIA

* UNTIL 845 PM EDT.

* AT 746 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  FIELDALE...OR NEAR SPENCER...AND MOVING NORTHEAST AT 32 MPH.

* LOCATIONS IMPACTED INCLUDE...
  FIELDALE...
  MARTINSVILLE CITY...
  LEATHERWOOD...
  MOUNTAIN VALLEY...

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG
BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN...AND DEADLY
LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY
FROM WINDOWS UNTIL THE STORM HAS PASSED.

PLEASE SEND YOUR REPORTS OF PENNY OR LARGER SIZED HAIL...AS WELL AS
WIND DAMAGE...INCLUDING TREES OR LARGE LIMBS DOWNED BY CALLING THE
NATIONAL WEATHER SERVICE TOLL FREE AT...1...8 6 6...2 1 5...4 3 2
4...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3661 8005 3662 8004 3663 8005 3666 8005
      3668 8007 3672 8009 3681 8000 3694 7962
      3665 7969 3656 8004
TIME...MOT...LOC 2348Z 247DEG 28KT 3668 7998

$$

JJ
3 follow-up statements
000 
WWUS51 KRNK 010009
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
809 PM EDT TUE SEP 30 2008

VAC067-089-690-010045-
/O.CON.KRNK.SV.W.0445.000000T0000Z-081001T0045Z/
CITY OF MARTINSVILLE VA-FRANKLIN VA-HENRY VA-
808 PM EDT TUE SEP 30 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM EDT 
FOR THE CITY OF MARTINSVILLE...EASTERN HENRY AND SOUTHEASTERN 
FRANKLIN COUNTIES...

AT 807 PM EDT...THE PUBLIC REPORTED A SEVERE THUNDERSTORM PRODUCING 
PENNY SIZE HAIL...AND DOPPLER RADAR INDICATED THE STORM CAPABLE OF 
PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 
NEAR FIGSBORO...OR ON THE NORTH SIDE OF MARTINSVILLE CITY...MOVING 
NORTHEAST AT 32 MPH.

TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4...WHEN YOU CAN
DO SO SAFELY.

IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER.

REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...
DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY
HEAVY RAIN.

LAT...LON 3660 7988 3682 7996 3693 7963 3691 7963
      3685 7965 3684 7964 3682 7965 3679 7965
      3666 7969 3665 7969
TIME...MOT...LOC 0008Z 247DEG 28KT 3674 7982

$$

JJ
000 
WWUS51 KRNK 010025
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
825 PM EDT TUE SEP 30 2008

VAC690-010035-
/O.CAN.KRNK.SV.W.0445.000000T0000Z-081001T0045Z/
CITY OF MARTINSVILLE VA-
825 PM EDT TUE SEP 30 2008

...THE SEVERE THUNDERSTORM WARNING FOR THE CITY OF MARTINSVILLE... IS
CANCELLED...

LAT...LON 3665 7973 3682 7983 3689 7964 3688 7965
      3687 7964 3685 7965 3681 7965 3673 7967
      3666 7969
TIME...MOT...LOC 0025Z 247DEG 28KT 3678 7967

$$

VAC067-089-010045-
/O.CON.KRNK.SV.W.0445.000000T0000Z-081001T0045Z/
FRANKLIN VA-HENRY VA-
825 PM EDT TUE SEP 30 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM EDT
FOR NORTHEASTERN HENRY AND SOUTHEASTERN FRANKLIN COUNTIES...

AT 820 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR MOUNTAIN VALLEY...OR 7 MILES NORTH OF AXTON...MOVING
NORTHEAST AT 32 MPH.

TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4...WHEN YOU CAN
DO SO SAFELY.

IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER.

REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...
DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY
HEAVY RAIN.

LAT...LON 3665 7973 3682 7983 3689 7964 3688 7965
      3687 7964 3685 7965 3681 7965 3673 7967
      3666 7969
TIME...MOT...LOC 0025Z 247DEG 28KT 3678 7967

$$

JJ
000 
WWUS51 KRNK 010034
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
834 PM EDT TUE SEP 30 2008

VAC067-089-010044-
/O.CAN.KRNK.SV.W.0445.000000T0000Z-081001T0045Z/
FRANKLIN VA-HENRY VA-
834 PM EDT TUE SEP 30 2008

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN HENRY AND
SOUTHEASTERN FRANKLIN COUNTIES IS CANCELLED...

THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED AND
EXITED THE WARNED AREA. THEREFORE...THE WARNING HAS BEEN CANCELLED.

TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1 8 6 6...2 1 5...4 3 2 4.

LAT...LON 3665 7973 3682 7983 3689 7964 3688 7965
      3687 7964 3685 7965 3681 7965 3673 7967
      3666 7969
TIME...MOT...LOC 0034Z 247DEG 28KT 3679 7960

$$

JJ

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 30, 7:19 PM EDT, 29 minutes earlier.

Area forecast discussion, Sep 30, 7:19 PM EDT, 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
719 PM EDT TUE SEP 30 2008

.SYNOPSIS...
A COLD FRONT WILL MOVE THROUGH THE AREA THIS AFTERNOON AND EVENING
ACCOMPANIED BY SCATTERED SHOWERS AND THUNDERSTORMS INTO TONIGHT.
COOL HIGH PRESSURE WILL BUILD IN BRINGING QUIET AND DRY WEATHER
FOR WEEKS END.

&&

.NEAR TERM /THROUGH WEDNESDAY/...
AREA BASICALLY REMAINS IN BETWEEN APPROACHING PREFRONTAL LOBE OF
RH TO THE WEST THIS MORNING AND DEEPER MOISTURE PLUME ACROSS THE
SE ASSOCIATED WITH THE SUBTROPICAL JET IMPULSE. EXPECT FRONT JUST
WEST OF THE APPALACHIANS TO PUSH EAST INTO THE WESTERN ZONES THIS
AFTERNOON AS CURRENT AXIS OF SHRA WEAKENS PER DRY AIR ALOFT AND
WESTERLY FLOW OFF 12Z RNK RAOB. THEN JUST HOW MUCH REDEVELOPMENT
TAKES PLACE IFFY GIVEN QUITE A DIFFERENCE IN MOISTURE ALOFT FROM
WEST TO EAST WITH THE GSO SOUNDING QUITE WET. THINK SOME OF THIS
DEEPER RH WILL SHIFT EAST WITH THE APPROACH OF THE FRONT BUT AT
LEAST MORE SUPPORTIVE OF CONVECTION EAST LATER ON AS COOLING ALOFT
ARRIVES AND CAPES AROUND 1K DEVELOP. HOWEVER TO WHAT DEGREE THESE
TWO AREAS LINK UP THIS AFTERNOON IN QUESTION WITH MOST MODEL
GUIDANCE SUGGESTING THIS WONT HAPPEN UNTIL THE FRONT REACHES THE
EASTERN CWA THIS EVENING. THUS WILL CONTINUE WITH THE LOWEST POPS
ALONG THE BLUE RIDGE GIVEN MORE WESTERLY FLOW ALOFT AND KEEP
BETTER CHANCES MAINLY EAST AFTER WESTERN PRECIP FADES EARLY ON.
AFTER A COOL START...AND CLOUDY INTERVALS THRU EARLY
AFTERNOON...MAY LOWER HIGHS A LITTLE DESPITE PRETTY WARM THICKNESS
VALUES AHEAD OF THE BOUNDARY THIS MORNING. LATEST LAV MOS SEEMS TO
HAVE A BETTER HANDLE AND WILL FOLLOW ITS SLIGHTLY COOLER HIGHS FOR
NOW.

&&

.SHORT TERM /WEDNESDAY NIGHT THROUGH THURSDAY/...
SCTD SHOWERS AND STORMS WILL LINGER INTO THE EVENING AND POSSIBLY
OVERNIGHT ACROSS THE PIEDMONT AS THE FRONT SLOWLY PUSHES EAST.
THE PATTERN CHANGES TO COOLER TYPICAL EARLY OCTOBER WEATHER AS
THE FRONT MOVES TO THE COAST WED MORNING. WEST TO NORTHWEST FLOW
WILL KEEP CLOUDS IN THE UPSLOPE AREAS LONGER INTO TUE NIGHT AND
WED...WHILE THE UPPER LOW DROPS INTO THE GREAT LAKES. SEEMS THAT
THE PATTERN WILL FAVOR ISOLATED TO SCATTERED SHOWERS OVER THE
NORTHWEST WEDNESDAY AFTERNOON...WITH LITTLE TO NO PRECIP ELSEWHERE
DUE TO DRIER WEST FLOW.

LOOKING FOR 8H TEMPS TO DROP DOWN TO +2 TO +4 WED NIGHT WITH LOWS
FALLING TO AROUND 40 BY THURDAY MORNING. ATMOSPHERE WILL REMAIN
LIGHTLY MIXED TO TEMPS SHOULD NOT BOTTOM OUT COLDER.

&&

.LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/...
PERIOD WILL BE DOMINATED BY LONGWAVE UPPER TROFFINESS OVER THE EAST
WITH A FEW DAYS OF MAINLY DRY FALL TYPE WEATHER AND TEMPS AT OR
SLIGHTLY BELOW NORMAL. NW FLOW WILL RESULT IN A FEW UPSLOPE
SHOWERS NW INTO THURSDAY AS THE 5H TROF AXIS SWINGS THRU AND
DEEPER COOL ADVECTION TAKES PLACE. OTRW TREND WILL BE FOR MOSTLY
SUNNY DAYS UNDER SUBSIDENCE/SURFACE RIDGING AND CLEAR BUT CHILLY
NIGHTS GIVEN LIGHT N/NW FLOW. HOWEVER APPEARS WILL BE ENOUGH
MIXING AND POSSIBLY SOME HIGH CLOUDS UNDER THE TROF MID/LATE WEEK
TO KEEP LOW TEMPS A LITTLE ABOVE MOS BEFORE THE CENTER OF THE
RIDGE BUILDS EAST/OVERHEAD BY THE WEEKEND. THIS SHOULD BRING THE
BEST SHOT AT PATCHY FROST OVER THE WEST SATURDAY MORNING...WHEN
SOME OF THE DEEPER VALLEYS COULD DIP INTO THE MID 30S. OTRW
BASICALLY A PERSISTENCE TEMP FORECAST WITH LOWS 38-45
MOUNTAINS...45-50 EAST AND HIGHS LOW/MID 60S WEST TO 70-75 EAST.

&&

.AVIATION /00Z WEDNESDAY THROUGH SUNDAY/...
BEST CHANCES FOR CONVECTION THIS EVENING WILL BE ALONG THE VA/NC
BORDER WHERE CAPE VALUES STILL RUNNING HIGH. ISOLATED SEVERE STORMS
WITH LARGE HAIL AND GUSTY WINDS WILL IMPACT MTV-DAN BETWEEN 00Z-02Z
WEDNESDAY. OUTSIDE OF THESE STORMS...VFR CONDITIONS WILL PREVAIL
UNTIL BETWEEN 02Z-06Z WHEN CLEARING SKIES COULD HELP DEVELOP PATCHY
MVFR FOG...IFR IN DEEPER MOUNTAIN VALLEYS. LOW CLOUDS WILL DEVELOP
ALONG WESTERN SLOPES OF SE WVA AS UPSLOPE KICKS IN TOWARD MORNING.
MAY SEE A BAND OF SHRA LINGER JUST EAST OF THE BLUE RIDGE INTO THE
OVERNIGHT BUT NOT CONFIDENT ENOUGH TO ADD.

NW FLOW CONTINUE WEDNESDAY THRU THURSDAY WITH LOW CLOUDS/ISOLATED
-SHRA LIKELY MAKING FOR MVFR CONDITIONS ACROSS SE WVA INTO AT
LEAST WED NIGHT WITH VFR ELSEWHERE. HIGH PRESSURE WILL BUILD IN
FOR LATE WEEK AND BRING VFR CONDITIONS TO ALL SITES FOR FRIDAY
INTO THE WEEKEND.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...NONE.
NC...NONE.
WV...NONE.

&&

SYNOPSIS...JH/JS
NEAR TERM...JH/JS
SHORT TERM...JH/JS
LONG TERM...JH
AVIATION...JH/RCS
Hazardous weather outlook, Sep 30, 3:39 AM EDT, 16 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
339 AM EDT TUE SEP 30 2008

NCZ001-002-018-VAZ007-009>020-WVZ042-043-010745-
ASHE-ALLEGHANY NC-WATAUGA-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-
MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-MERCER-
SUMMERS-
339 AM EDT TUE SEP 30 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH
CAROLINA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST
WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ003>006-019-020-VAZ022>024-032>035-043>047-058-059-010745-
SURRY-STOKES-ROCKINGHAM-CASWELL-WILKES-YADKIN-ROANOKE-BOTETOURT-
ROCKBRIDGE-PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-
CAMPBELL-APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-
339 AM EDT TUE SEP 30 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

ISOLATED TO SCATTERED THUNDERSTORMS CAN BE EXPECTED AHEAD OF A
COLD FRONT TUESDAY AFTERNOON. SOME OF THESE STORMS COULD BECOME
SEVERE WITH THE MAIN THREAT BEING DAMAGING WINDS AND LARGE HAIL

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

WVZ044-045-010745-
MONROE-GREENBRIER-
339 AM EDT TUE SEP 30 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

COLD HIGH PRESSURE SETTLING OVER THE AREA THURSDAY NIGHT MAY LEAD
TO SCATTERED VALLEY FROST LATE THURSDAY NIGHT AND EARLY FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Sep 30, 6:18 PM EDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
618 PM EDT TUE SEP 30 2008

NCZ003-004-302315-
STOKES NC-SURRY NC-
618 PM EDT TUE SEP 30 2008

...STRONG THUNDERSTORMS WILL AFFECT STOKES AND SURRY COUNTIES...

AT 616 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM 5 MILES
NORTHEAST OF DOBSON TO 4 MILES NORTH OF ELKIN...MOVING EAST AT 20
MPH.

WIND GUSTS TO 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THESE
STORMS.

THESE STORMS WILL BE NEAR WESTFIELD AND PILOT MOUNTAIN AROUND 630
PM...WOODVILLE AROUND 645 PM...FRANCISCO AROUND 700 PM AND PINNACLE
AROUND 715 PM.

LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR LATER
UPDATES OR POSSIBLE WARNINGS.

JJ
Local storm report, Sep 30, 7:21 PM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
721 PM EDT TUE SEP 30 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0633 PM     HAIL             MOUNT AIRY              36.50N 80.61W
09/30/2008  E1.75 INCH       SURRY              NC   PUBLIC

            HAIL COVERED GROUND

&&

TW
Local storm report, Sep 30, 7:24 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
724 PM EDT TUE SEP 30 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0640 PM     HAIL             1 E MOUNT AIRY          36.50N 80.60W
09/30/2008  E1.75 INCH       SURRY              NC   PUBLIC

            COVERED GROUND AND DESTROYED P/U TRUCK

&&

TW
Local storm report, Sep 30, 7:27 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
727 PM EDT TUE SEP 30 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0640 PM     TSTM WND DMG     1 E MOUNT AIRY          36.50N 80.60W
09/30/2008                   SURRY              NC   PUBLIC

            TREE DOWN OFF MABE HALLOW ROAD.

&&

TW
Local storm report, Sep 30, 7:38 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
738 PM EDT TUE SEP 30 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0705 PM     HAIL             2 NE MOUNT AIRY         36.52N 80.59W
09/30/2008  E0.88 INCH       SURRY              NC   PUBLIC

            COVERED THE GROUND NEAR SLATE MOUNTAIN.

&&

TW
Local storm report, Sep 30, 7:40 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
740 PM EDT TUE SEP 30 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0728 PM     HAIL             6 E STUART              36.63N 80.18W
09/30/2008  E0.88 INCH       PATRICK            VA   PUBLIC

            NEAR PATRICK SPRINGS.

&&

TW

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 30, 6:57 PM EDTSevere Thunderstorm WarningRNKPatrick51 min

Nearby

Severe Thunderstorm Warnings in Virginia, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.